Most prescription medications have side effects associated with their use and that’s not very uncommon. Propecia has also been associated with a range of side effects, which can sometimes serve as an unpleasant bargain for the possibility to stop and reverse hair loss. However, there are some men who have reported gaining weight after they’ve started using Propecia. Weight gain doesn’t make part of the possible side effect list and it’s rather strange to hear such reports. Nevertheless, if you happen to experience weight problems while taking Propecia you need to take some actions if they are bothering you.
Think of other reasons to gaining weight
As mentioned previously, weight gain is not a documented side effect associated with Propecia, so there should definitely be another reason for gaining weight while on the medication. The most important thing is identifying this reason and taking measures to counteract it. First, review your current lifestyle habits and see if they could have affected your weight. Many men tend to overlook the fact that they are exercising less often or eating much more, which are the primary causes for weight gain at any age. Propecia can cause depression in some patients, which can lead to lower physical activity and weight gain respectively. Any other drugs taken alongside Propecia can serve as a trigger for weight gain. So you have to take all these things into account if you’re worried about your weight and make sure to address your doctor with respective questions.
Try to start weight loss measures
Depending on the cause of the problem you may have different solutions that will help you lose weight. Nevertheless, they will all boil down to increasing your overall physical activity and optimizing your diet, since it’s the only way to shed off pounds effectively. Even if you find out that the weight gain was a side effect of a particular drug discontinuing its use won’t be enough to get you back in shape. You will have to work hard in order to obtain the physique you want and there are no shortcuts to it. Don’t believe in dietary pills and other miraculous solutions, since most of them still require a reasonable effort in terms of both exercise and diet. Discuss the possible solutions with your doctor with regards to your current health condition and choose the one that is optimal for your health and schedule. And remember that doing it only as a temporary measure is pointless since getting back to your previous lifestyle will take you through the nauseous cycle of weight gain again.
Don’t give up treating hair loss
Despite the tendency of some men to believe that Propecia is to blame for their weight gain it’s not true. The reasons are usually different and blaming the drug for being physically inactive isn’t the most productive way to address the problem. So there’s no reason for discontinuing the drug unless, of course, there are other more pronounced side effects that can be actually attributed to Propecia. But if weight gain is the only problem you experience while using the drug and there are real results observable, you shouldn’t stop taking it.